Hail, Yell
- When
- April 29, 6:30 AM CST
- Where
- Yell County, Danville
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.050, -93.383
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 2:35 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 AM CDT FRI APR 29 2005 .SHORT TERM...TODAY THROUGH MONDAY NIGHT UPPER FLOW BACKS SLOWLY WITH TIME THROUGH SATURDAY MORNING AS UPPER TROF MOVES ACROSS THE STATE. NEXT...ZONAL FLOW RETURNS JUST AS SLOWLY AND IT PERSISTS THROUGH MONDAY NIGHT. SEVERAL SHOTS OF ENERGY MOVE THROUGH THE UPPER FLOW. THE SURFACE PATTERN REFLECTS THE SLOW TROF WITH A NEARLY STATIONARY FRONT OVER THE CENTRAL SECTIONS OF THE STATE THROUGH 18Z TODAY. THE POTENTIAL FOR SEVERE WEATHER WILL BE OVER THE SOUTHEASTERN SECTIONS OF THE STATE WITH HIGHER DEW POINTS AND STRONGER LIFT. STRONG STORMS SHOULD BE ENDING QUICKLY AS THE FRONT PUSHES THROUGH THE AREA. FRONT WILL MOVE SOUTHEAST TO THE MS RIVER VALLEY BY 00Z SAT. THE SURFACE LOW WILL BE OVER EXTREME SOUTHEAST ARKANSAS FRIDAY AFTERNOON...AND IT WILL MOVE NORTHEAST TO WESTERN TENNESSEE AT 06Z SATURDAY AND TO THE OHIO RIVER VALLEY BY 12Z SAT. BY THIS TIME...NORTHWEST SURFACE WINDS WILL HAVE DRIER AIR IN PLACE ACROSS ALL SECTIONS OF THE STATE WITH MOISTURE SHOVED EAST ACROSS THE MS RIVER. HIGH PRESSURE AND DRIER AIR WILL LINGER OVER THE MID SOUTH MONDAY MORNING. MOISTURE WILL RETURN FROM NORTH TO SOUTH IN OVER RUNNING FASHION MONDAY INTO TUESDAY MORNING...WITH A CORRESPONDING INCREASE IN RAIN PROBABILITIES. MOS FROM DIFFERENT MODELS CLOSE PAST THE FIRST PERIOD. WILL GO WITH THE WARMER NUMBERS FOR TODAYS HIGHS IN LIGHT OF ABUNDANT INSOLATION AVAILABLE NOW EVEN WITH FRONTAL BOUNDARY THROUGH THE STATE. && .LONG TERM...TUESDAY THROUGH THURSDAY MODELS ALL ON DECENT AGREEMENT IN THE SYNOPTIC SCALE BUT DIFFERENCES ARE SEEN IN THE TIMING AND INTENSITY OF THE INDIVIDUAL FEATURES. MODELS CONSISTENT IN KEEPING UPPER FLOW QUASI ZONAL OVER THE AREA FOR DAYS FIVE AND SIX BEFORE BECOMING SLIGHTLY MORE SOUTHWEST FOR DAY SEVEN. SEVERAL WEAK IMPULSES ARE FORECAST TO MOVE THROUGH THE REGION THROUGH THE PERIOD BUT TIMING OF THE INDIVIDUAL WAVES WILL BE DIFFICULT AT BEST. REGARDLESS...IT APPEARS PLENTY OF MOISTURE WILL BE AVAILABLE FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD. FEEL A BROAD BRUSH APPROACH IS THE BEST WAY TO GO WITH UNCERTAINTIES IN THE INDIVIDUAL MODELS. ANOTHER CHALLENGE WILL BE TEMPERATURES AS PROLONGED CLOUDINESS IS EXPECTED BUT ALL BETS WOULD BE OFF WITH ANY SUBSTANTIAL CLEARING. TUESDAY APPEARS TO BE THE COOLEST DAY... RELATIVELY SPEAKING...WITH A GENERAL WARMING TREND AS FLOW SHIFTS BACK TO MORE OF A SOUTHWEST DIRECTION. MEX NUMBERS SUPPORT THIS THINKING AND ARE GENERALLY ACCEPTED. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 78 51 67 44 / 50 50 10 0 HARRISON AR 62 40 62 39 / 60 50 10 0 HOT SPRINGS AR 78 51 67 43 / 40 40 10 0 PINE BLUFF AR 80 52 68 45 / 50 50 10 0 MOUNTAIN HOME AR 63 42 62 39 / 60 50 10 0 MONTICELLO AR 81 53 71 46 / 50 60 10 0 SEARCY AR 76 51 65 42 / 50 60 10 0 MOUNT IDA AR 77 51 67 42 / 40 40 10 0 RUSSELLVILLE AR 74 48 65 41 / 50 40 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...32 / LONG TERM....56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 29 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT REMAINS ACROSS NORTHERN ARKANSAS THIS MORNING AND IS ALLOWING WARM AND MOIST AIR TO FEED INTO THE STATE. A DEVELOPING LOW PRESSURE SYSTEM WILL BEGIN DRAGGING A COLD FRONT INTO ARKANSAS FROM OKLAHOMA EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING ACROSS THE NORTHERN HALF OF THE STATE IN THE VICINITY OF THE WARM FRONT...BECOMING MORE WIDESPREAD AND HEAVIER WITH TIME. FARTHER SOUTH...THE ATMOSPHERE WILL LIKELY BE CAPPED DURING THE MORNING HOURS WITH A LAYER OF WARM AIR ALOFT PREVENTING STORMS FROM GENERATING...AT LEAST INITIALLY. DURING THE AFTERNOON...AS THE FRONT PROGRESSES EASTWARD AND TEMPERATURES HEAT UP AT GROUND LEVEL...THE CAP IS LIKELY TO BREAK. THUNDERSTORMS WILL FORM ALONG THE FRONT...MAINLY IN THE EASTERN HALF OF THE STATE. IT APPEARS THAT THE STORMS MAY BE SCATTERED INITIALLY...WITH THE STORMS EVOLVING INTO MORE OF A LINE AS THE FRONT APPROACHES THE MISSISSIPPI RIVER TOWARD FRIDAY EVENING. THERE IS A CHANCE SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ALSO...GIVEN THAT THERE WILL BE A LOT OF WIND ENERGY ALOFT AND CHANGING WIND DIRECTION WITH HEIGHT... TORNADOES CANNOT BE RULED OUT. WHILE THE ENTIRE AREA IS SUSCEPTIBLE TO SEVERE WEATHER...THE AREA MOST LIKELY TO SEE IT WILL BE ROUGHLY EAST OF AN AUGUSTA TO LITTLE ROCK TO MALVERN TO CAMDEN LINE. THE FRONT WILL BE EAST OF THE STATE BY EARLY SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ON FRIDAY...MAINLY IN NORTHERN AND EASTERN ARKANSAS. 56
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL RUSSELLVILLE 35.27N 93.14W
04/29/2005 1.00 INCH POPE AR BROADCAST MEDIA
MOSTLY NICKEL SIZE HAIL...FEW HAILSTONES TO THE SIZE OF
QUARTERS.
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL POTTSVILLE 35.24N 93.06W
04/29/2005 1.75 INCH POPE AR LAW ENFORCEMENT
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
658 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 4 E CLARKSVILLE 35.46N 93.40W
04/29/2005 0.75 INCH JOHNSON AR PUBLIC
&&
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
702 AM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL 6 SE HEBER SPRINGS 35.44N 91.96W
04/29/2005 1.25 INCH CLEBURNE AR TRAINED SPOTTER
&&
28The Western Arkansas radar (KSRX), 93 km away, was scanning. The volume nearest the first event began at 12:30 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442514, 5442515, 5442516.